Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 94, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 14, 2018, 8:21 PM CDT for Upshur County, Wood County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2018, 8:21 PM CDT (01:21 UTC)
- Expired
- Oct 14, 2018, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 14, 7:07 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.0
The text
As transmitted.
953
WFUS54 KSHV 150121
TORSHV
TXC459-499-150200-
/O.NEW.KSHV.TO.W.0094.181015T0121Z-181015T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
821 PM CDT SUN OCT 14 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
East central Wood County in northeastern Texas...
West central Upshur County in northeastern Texas...
* Until 900 PM CDT.
* At 821 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hainesville, or 14 miles east of Mineola, moving
east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Rosewood around 850 PM CDT.
Other locations impacted by this tornadic thunderstorm include Grice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3271 9530 3280 9530 3281 9498 3267 9499
TIME...MOT...LOC 0121Z 272DEG 18KT 3274 9526
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
133 follow-up statements
435
WWUS54 KSHV 150131
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
831 PM CDT SUN OCT 14 2018
TXC459-499-150200-
/O.CON.KSHV.TO.W.0094.000000T0000Z-181015T0200Z/
Wood TX-Upshur TX-
831 PM CDT SUN OCT 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EAST
CENTRAL WOOD AND WEST CENTRAL UPSHUR COUNTIES...
At 831 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rosewood, or 13 miles west of Gilmer, moving east at
25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Rosewood around 845 PM CDT.
Other locations impacted by this tornadic thunderstorm include Grice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3270 9521 3280 9520 3281 9498 3267 9499
TIME...MOT...LOC 0131Z 271DEG 21KT 3274 9518
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
13634
WWUS54 KSHV 150138
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
838 PM CDT SUN OCT 14 2018
TXC499-150148-
/O.CAN.KSHV.TO.W.0094.000000T0000Z-181015T0200Z/
Wood TX-
838 PM CDT SUN OCT 14 2018
...THE TORNADO WARNING FOR EAST CENTRAL WOOD COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved east
of Wood County.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Texas.
LAT...LON 3269 9515 3278 9515 3278 9499 3267 9499
TIME...MOT...LOC 0138Z 277DEG 20KT 3273 9513
$$
TXC459-150200-
/O.CON.KSHV.TO.W.0094.000000T0000Z-181015T0200Z/
Upshur TX-
838 PM CDT SUN OCT 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST
CENTRAL UPSHUR COUNTY...
At 838 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rosewood, or 10 miles west of Gilmer, moving east at
20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Upshur County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do
not wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3269 9515 3278 9515 3278 9499 3267 9499
TIME...MOT...LOC 0138Z 277DEG 20KT 3273 9513
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
13101
WWUS54 KSHV 150144
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
844 PM CDT SUN OCT 14 2018
TXC459-150200-
/O.CON.KSHV.TO.W.0094.000000T0000Z-181015T0200Z/
Upshur TX-
844 PM CDT SUN OCT 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST
CENTRAL UPSHUR COUNTY...
At 844 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Rosewood, or 9 miles west of Gilmer, moving east at
10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rosewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3269 9515 3278 9515 3278 9499 3267 9499
TIME...MOT...LOC 0144Z 257DEG 9KT 3277 9511
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 14, 8:07 PM CDT, 14 minutes earlier.
Area forecast discussion, Oct 14, 8:07 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 807 PM CDT Sun Oct 14 2018 .UPDATE... Updated to include mention of the new severe thunderstorm watch number 415 for parts of East and Northeast Texas that includes 8 counties. The watch will be in effect until midnight unless cancelled early. && .AVIATION... For the 15/00Z terminal forecast will have VFR prevailing for most sites for the start pf the period but a fast moving cold front entering Northeast Texas and across Southwest Arkansas will move through producing a chance for showers and thunderstorms near the boundary and in its wake. In wake of the colder surge of air MVFR/IFR ceilings and visibility restrictions will then prevail into much of the day Monday. Surface winds will be light and variable ahead of the front to light South and then shift to the Northwest to North and increase to 6-12 knots with passage of front. During the mid morning hours the winds will increase to 10-15 knots with higher gusts of 17-25 knots. The winds will continue to remain elevated after 16/00Z. With the strong surge of cold low level air, cloud see low level wind shear./06/ && .LONG TERM... && .PREV DISCUSSION... /issued 424 PM CDT Sun Oct 14 2018/ SHORT TERM... Thunderstorm chances will increase overnight as a strong cold front approaches the area. Low lvl shear in sw flow will allow for possibility of storm rotation and a few storms may become svr, especially over ne TX tonight. The cold front will move across nrn portions of the region tonight and remaining portions on Monday. Nrn portions of area will see falling daytime temps durg the day Monday with gusty northerly winds around 15 mph and widespread rain. Widespread rain will continue across most of the region thru Monday night. /07/ LONG TERM.../Tuesday through Saturday Night/ Unsettled pattern will continue through next week as southwest flow aloft prevails behind the strong early season cold front. Very cool post-frontal air mass will result in high temperatures on Tuesday in the upper 40s north and ranging through the 50s farther south with widespread rain. Persistent overrunning conditions will keep high rain chances in the forecast through Tuesday night before tapering off through mid week aside from a few isolated showers on Wednesday and Thursday. Temperatures will gradually moderate through Thursday with highs climbing back into the 60s to lower 70s south. Rain chances will begin to ramp back up on Friday through the first half of the weekend with another cold front advancing through the region. Rain should exit the region on Saturday night, salvaging the last half of the weekend. Temperatures will only be slightly cooler behind this weekend cold front, generally holding in the mid to upper 60s through the weekend with lows in the mid 40s north to lower and mid 50s south. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 63 51 52 / 60 80 80 90 MLU 71 75 53 54 / 20 40 60 60 DEQ 53 55 48 48 / 80 90 90 90 TXK 54 55 47 48 / 70 90 80 90 ELD 64 65 48 49 / 50 70 70 80 TYR 52 53 48 50 / 70 90 90 90 GGG 56 57 50 51 / 60 90 90 90 LFK 63 64 55 57 / 40 60 80 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/07/19
Hazardous weather outlook, Oct 14, 12:05 PM CDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1205 PM CDT Sun Oct 14 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1205 PM CDT Sun Oct 14 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will be possible today across portions of Deep East Texas, North Louisiana, and Southcentral Arkansas, near a warm front that will linger over the area today. Additional showers and thunderstorms are expected to increase this evening across Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, along and just ahead of a southeast moving cold front that will move into the area. These storms may move into portions of Northwest Louisiana later tonight, with enough forcing and instability to warrant the potential for isolated strong to severe thunderstorms containing damaging winds, locally heavy rainfall, and possibly an isolated tornado. Additional showers and embedded thunderstorms are expected to develop tonight behind the front across Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, which may produce additional heavy rainfall at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and embedded thunderstorms will continue to develop behind the cold front Monday as it moves through the remainder of East Texas and North Louisiana, while gradually shifting southeast across the region. The threat for thunderstorms will diminish by Monday night, although areas of showers will continue to develop and linger across much of the region through Tuesday night before diminishing late. Brief periods of heavy rainfall will be possible, which may result in minor flooding of low lying, poor drainage areas especially across portions of Northeast Texas, Southeast Oklahoma, Southwest Arkansas, and Northwest Louisiana. Additional scattered showers will be possible Thursday night through Saturday across the region, as a series of upper level disturbances shift northeast over the area. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, storm spotters, and amateur radio operators, may be needed tonight across Northeast Texas, Southeast Oklahoma, Southwest Arkansas, and Northwest Louisiana. 19
In the hours before
Local storm report, Oct 14, 4:54 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 PM CDT SUN OCT 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 5 SW DE BERRY 32.27N 94.21W
10/13/2018 PANOLA TX NWS STORM SURVEY
LARGE TREE DOWN ON CR 314 5 MILES SOUTHWEST
OF DE BERRY.
&&Local storm report, Oct 14, 5:38 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT SUN OCT 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 8 S WASKOM 32.36N 94.09W
10/13/2018 PANOLA TX PUBLIC
CORRECTS PREVIOUS REPORT FOR LAT/ON.
MULTIPLE TREES DOWN ON FM 9.
&&
BRLocal storm report, Oct 14, 5:40 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 PM CDT SUN OCT 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 13 SSW WASKOM 32.31N 94.17W
10/13/2018 PANOLA TX PUBLIC
CORRECTS PREVIOUS REPORT FOR LAT/ON. TREES
DOWN ON FM 31.
&&
BRLocal storm report, Oct 14, 5:58 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT SUN OCT 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TORNADO 7 SW BECKVILLE 32.17N 94.55W
10/13/2018 PANOLA TX NWS STORM SURVEY
AN EF-0 TORNADO BEGAN ALONG FM 1251 AND
SNAPPED AND UPROOTED NUMEROUS TREES ALONG A
1.3 MILE PATH BEFORE LIFTING JUST NORTH OF
CR 241 . MAXIMUM WINDS WERE ESTIMATED AT 85
MPH AND THE PATH WIDTH WAS 40 YARDS.
&&
BRSpecial weather statement, Oct 14, 6:14 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
614 PM CDT SUN OCT 14 2018
ARZ073-142330-
Union AR-
614 PM CDT SUN OCT 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
630 PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moro Bay State Park, or 14 miles northwest of Huttig, moving
northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Moro Bay State Park, New London and Pigeon Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3310 9232 3326 9243 3330 9235 3328 9234
3328 9233 3326 9232 3328 9230 3326 9229
3327 9228 3325 9227 3325 9223 3323 9223
3323 9222 3321 9223 3320 9220 3321 9218
3319 9218 3318 9216
TIME...MOT...LOC 2314Z 239DEG 31KT 3323 9230
13Special weather statement, Oct 14, 7:56 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
756 PM CDT SUN OCT 14 2018
TXZ124-150145-
Wood TX-
756 PM CDT SUN OCT 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD COUNTY UNTIL
845 PM CDT...
At 756 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pleasant Grove to near Hainesville to
Mineola. Movement was east northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mineola, Winnsboro, Quitman, Pleasant Grove, Hoard, Hainesville and
Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Texas.
LAT...LON 3266 9554 3273 9545 3293 9540 3296 9522
3296 9517 3297 9517 3297 9515 3280 9515
3266 9527 3261 9548 3262 9551 3262 9552
3263 9551
TIME...MOT...LOC 0056Z 256DEG 18KT 3288 9534 3275 9537 3265 9549
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:56 PM CDT | Special Weather Statement | SHV | Wood | 49 min |
| Oct 14, 8:20 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Upshur, Wood | 40 min |
| Oct 14, 8:55 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 44 min |
| Oct 14, 8:59 PM CDT | Special Weather Statement | SHV | Upshur | 46 min |
| Oct 14, 9:02 PM CDT | Special Weather Statement | SHV | Wood | 43 min |
| Oct 14, 9:12 PM CDT | Tornado Warning | SHV | Upshur | 33 min |
| Oct 14, 9:42 PM CDT | Special Weather Statement | SHV | Marion | 48 min |
| Oct 14, 10:25 PM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 9 days |
| Oct 14, 10:26 PM CDT | River Flood Warning | SHV | Smith, Wood | 41 days |
| Oct 14, 10:30 PM CDT | Special Weather Statement | SHV | Smith | 45 min |
| Oct 14, 11:18 PM CDT | Special Weather Statement | SHV | Smith | 42 min |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.